Write a review

Dysport = HELL!! Please Don't Use This Product - Palm Springs, CA

I had 75 units of Dysport injected on March 5,2011...

I had 75 units of Dysport injected on March 5,2011 in the forehead area. This was the third time I had Dysport injected but previously had less. I decided to try Dysport because I found Botox didn’t work as well on my “elevens.” After having the Dysport injection, I began having side effects the next day; sinus pressure and headaches. I thought they were allergies because I kept hearing we were having the worst allergy season in the desert.

On March 19, I woke up with very red, irritated eyes, with matter coming out. For the next week my eyes hurt, felt dry, and extremely red and irritated. I went to urgent care and received a steroid shot. I began having very extreme anxiety, which I thought was a side effect of the steroid shot. I went to Psychiatrist and allergist to treat symptoms. Allergist did two rounds of allergy tests and found I was allergic to NOTHING!! I had CT scan of my sinuses and found NOTHING!! Symptoms kept getting worse. I had really horrible headaches and eyes were painful, irritated, dry...woke up to almost a sand paper feeling inside my eyeballs. I went to eye doctor (best in the area). He gave me eye drops (three different kinds over the course of 3 visits and one month). Allergist kept giving me stuff too even though I didn't have allergies. He gave me muscle relaxers because he was convinced my headaches were TMJ. After more than a month of this horror, I made an appointment with my primary doctor who was useless. She gave me more allergy meds even though I told her I did not have allergies according to an EXPERT!!

I changed primary doctors and found a nurse practitioner (NP) who was a good listener and gave me headache medicine and she ordered an MRI of my head. The headache medicine did not work. At t his point I had a headache for almost three weeks with no break. The pain on a scale from 1-10 was consistently between an 8 and 9. Because nothing worked for the pain, I had no relief and often felt emotionally drained and devastated. There were days I just cried endlessly. Finally, my sister suggested it may be the Dysport. I wasn’t able to see it because I had it done previously with no side effects. I had Botox for almost 8 years with no side effects. Once I began researching on line, I found everyone whose symptoms matched mine. Finally – an answer. I went to the dermatologist who injected the Dysport and although he appeared supportive initially, he acted clueless. He said the manufacturer would not tell him if people were experiencing side effects because then he would not use the product on his patients. He claimed he didn’t have any one else experience side effects (I doubt that). I filed a claim with FDA but never got an answer or update on that.

I am happy to report my MRI results were negative – not surprised. Although I updated my NP about what I felt was actually happening, she had never heard of Dysport so she was at a loss for how to help me. The most frustrating part is that the doctor who does have experience with the product claims he doesn’t know anything and the other doctors who never heard of Dysport do not know how to help. I just wanted someone to tell me it would eventually go away. When would the nightmare end? But no one, not even the manufacturer, would do that.

It has been 3 months since the shot and I finally had the courage to write this. I wanted to write it when I can offer some hope to those who go on line looking for answers. I didn’t find many so I wanted to provide some insight into what to expect and what would be helpful.

The eye irritation stopped after about a month. The eye doctor did mention it appeared that my eyes were exposed to a chemical (at that time I hadn’t thought it was Dysport yet). The best eye drops for this were actually the natural tears. They were just soothing and I still use them. Sinus pressure continues although it’s very mild so regular Ibuprofen works best now. The headaches are now accompanied by neck pain and it may be due to all the stress not Dysport; although, it is also a side effect. I am having regular massages for the neck pain and it works wonderfully. I am off all medication I was given. The only thing that ever helped me was exercise. I practice Bikram yoga and I continued to do that. There were days when I had to drag myself there but for a brief period it offered the only relief. I did not experience fatigue or insomnia. I did have that from some of the medication I was given so I stopped using those meds. Nothing I was given helped any way. I also began praying and meditating. I am an extremely healthy 40 year old woman. I work out 5-6 days a week and eat a very healthy diet. I don’t drink or smoke. I never get sick. This was a nightmare and I don’t wish this on anyone. My doctors were useless. The NP was actually the only one who listened and suggested things that were reasonable. In the end, however, I was my own advocate and expert. I knew my body and realized that this was a poison running through my system and there was nothing I could do. Detoxing does not work. I work with nurses and one finally said to me that until the cells all reproduce in my body, which takes 6 months, I would probably experience some side effects. I am happy to report that after three months, I finally see a light at the end of the tunnel. I have better days and headaches are less frequent and less intense. I had days when I thought I would have this nightmare forever but I had amazing people reminding me that was not going to happen.

To anyone who is beginning this HELL…it does get better. Do what brings you peace. This experience changed me. I am a therapist and I now empathize with so many people living with chronic pain or terminal illness, which I remind myself I do not have.

In fact, I am thankful for this experience and I realize I am a better person because I lived it but I don’t wish it on anyone. Don’t use Dysport!! It is not the same as Botox. It has a smaller molecule and tends to spread easily to other parts of the body. It is only meant to be injected into a small triangle shape area of the forehead. The doctor should not administer more than 60 units into the area. It should not be used anywhere else on the face. The doctor should start with less Dysport and work his/her way up do see how much an individual needs. Doctors are using it like Botox and are not considering that it is a different product. They are advertising it as the same and it is NOT. The amount used for Botox should NOT be the amount used for Dysport. I will never have anything injected into my forehead. Unfortunately, I learned this the hard way but I hope many of you don’t have to do that.

16 Comments

Does anyone know of a detox cleanse for Dysport?? I bought a Groupon for 40 units of Dysport and at my appointment, Dr. Hanna insisted that I do 80 units. The main reason I came to the office was because I have prominent frown lines (called elevens) developing and I wanted to stall the wrinkles. However, I ended up with my forehead being completely frozen to a degree that I can hardly put on eye makeup because of the droopiness and inability to lift my brow bone. I am upset at myself for not standing my ground and only allowing him to inject 40 because and I realized after the fact that he is simply money hungry. This was my first time having Dysport done and I've had a similar side effects as you - headaches, extreme fatigue, swelling, droopiness to a point where my lip on one side is now visibly lower than the other. I did not have such adverse reactions when I had botox - done 4 times prior. I called the office but they told me I need to wait 2 weeks before the results are set in. I insisted that I want to see the Dr. after 1 week because I could feel that one side of my face has more of the product and looks unbalanced. When I saw the Dr. he said that next time he will not put as much. I told him this will be the last time I'm doing Dysport and of course that did not make him happy. He failed to listen to my symptoms and had rude bedside manners, was very impatient. I was instructed to do a massage every day for 5min and come back for a follow up in 1 week and he will correct any problem I have. So far I am unhappy with the result and wish I never tried Dysport.
  • Reply
I have never heard of a Dysport cleanse. It could exist, but have no idea. I have always been told you just have to wait for it to wear off. I used to get Dysport, but now get Botox. Had more luck with the Botox then the Dysport, but now will more then likely be stopping that one also. I get the Botox because of head tremors. But am getting a lot of other side effects, just not sure if it is worth. Have to wait and see.
I think from now on I will just save my money and get a filler in the frown wrinkle. The headaches fatigue and eye pressure that dysport causes are not worth it.
Name not provided

He is as good as it gets and I would use him again. I have to take responsibility to do my own research and not trust someone just because they have a medical degree. I am the expert in my own body.

2 out of 5 stars Overall rating
5 out of 5 stars Doctor's bedside manner
3 out of 5 stars Answered my questions
3 out of 5 stars After care follow-up
5 out of 5 stars Time spent with me
5 out of 5 stars Phone or email responsiveness
5 out of 5 stars Staff professionalism & courtesy
5 out of 5 stars Payment process
5 out of 5 stars Wait times
Was this review helpful? 1 other found this helpful